Texas, 2007

Winter Weather in Texas, January 30 to 31, 2007

January 30 to 31, 2007 · NWS LUB · 1 event in 1 county or zone

A light wintry mix fell over portions of the extreme southwesten Texas Panhandle and the northwestern South Plains during the overnight and early morning hours of the 30th and the 31st. The only location to report an accumulating snowfall was Muleshoe (Bailey County), where one inch of snow had accumulated by sunrise on the 31st.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A light wintry mix fell over portions of the extreme southwesten Texas Panhandle and the northwestern South Plains during the overnight and early morning hours of the 30th and the 31st. The only location to report an accumulating snowfall was Muleshoe (Bailey County), where one inch of snow had accumulated by sunrise on the 31st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 30, 8:21 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jan 30, 8:21 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
821 PM CST TUE JAN 30 2007

.UPDATE...
UPDATED GRIDS/FORECAST PRODUCTS ARE BEING GENERATED TO REFLECT
THE LATEST RADAR/SATELLITE TRENDS. A SPECIAL WEATHER STATEMENT
FOR POTENTIAL LIGHT SNOW ACCUMULATIONS OVER THE NORTH/WEST FA
OVERNIGHT...AND AGAIN WEDNESDAY NIGHT/THURSDAY EVENING...WILL BE
ISSUED.

PRECIPITATION ALOFT/VIRGA IS OVERSPREADING THE AREA ATTM. THIS
ACTIVITY APPEARS TO BE ASSOCIATED WITH WEAK FORCING ASSOCIATED
WITH EASTERLY UPSLOPE FLOW AND FALLING HEIGHTS IN ADVANCE OF THE
CUTOFF CALIFORNIA LOW. REGIONAL RADARS NOW SHOW CONVECTIVE
DEVELOPMENT OVER SOUTHERN NEW MEXICO/NORTHERN CHIHUAHUA. THIS
ENHANCEMENT IS IN PROXIMITY THE NOSE OF A 140KT UPPER JET NOTED
IN VAPOR IMAGERY AND MODEL SOLUTIONS.

THUS EXPECT INITIAL WET BULBING FROM ONGOING PRECIP TO PROMOTE AN
INCREASED LIKELIHOOD FOR MEASURABLE PRECIPITATION AFTER MIDNIGHT.
IN FACT T/TD SPREADS ARE COLLAPSING ATTM OVER THE SOUTHWESTERN
ZONES PER THE TTU WTM. FORECAST SOUNDINGS BRIEFLY DEPICT THERMO
PROFILES SUPPORTIVE OF MODERATE SNOW OVER THE NORTHWESTERN HALF OF
THE AREA...BUT DOMINATE MODE APPEARS TO FAVOR FREEZING
DRIZZLE/LIGHT SNOW GIVEN WAA WARM NOSE AND LACK OF PERSISTENT LIFT
THROUGH A DEEPLY SATURATED LAYER.

CURRENT FORECAST GRIDS ADDITIONALLY SUPPORT NEAR/LOW-END ADVISORY
SNOW ACCUMULATIONS OVER THE NORTHERN FA WEDNESDAY NIGHT/THURSDAY
EVENING. WILL ADDITIONALLY MENTION THIS IN THE UPCOMING SPS.

&&

.AVIATION...
AT TERMINAL KLBB...DRY LOWER LEVELS WILL CONTINUE TO SLOWLY MOISTEN
OVER THE NEXT SEVERAL HOURS AS PRECIPITATION FALLS AND EVAPORATES
THROUGH THE COLUMN. MVFR CEILINGS ARE EXPECTED TO DEVELOP BETWEEN 04
AND 06Z AT TERMINAL KLBB. LOW LEVEL SOUTHEAST FLOW WILL INCREASE
WITH A CONTINUED FETCH OF MOISTURE INTO THE REGION. CEILINGS ARE
EXPECTED TO LOWER INTO THE IFR CATEGORY BY 09 OR 10Z WITH THE
POSSIBILITY OF LIFR CEILINGS BETWEEN 12 AND 16Z. AREAS OF ADVECTION
FOG WILL ALSO BE POSSIBLE BUT VSBYS SHOULD NOT BE A PROBLEM. LIGHT
PRECIP IN THE FORM OF FREEZING DRIZZLE OR LIGHT SNOW WILL BE
POSSIBLE OVERNIGHT. NOTHING MORE THAN A LIGHT GLAZE IS EXPECTED AT
THIS TIME.

AT TERMINAL KCDS..MID AND HIGH LEVEL CLOUDS WILL CONTINUE TO
OVERSPREAD THE REGION OVER THE NEXT SEVERAL HOURS. AS THE LOWER
LEVELS OF THE ATMOSPHERE CONTINUE TO MOISTEN...AREAS OF MVFR
CEILINGS ARE EXPECTED TO DEVELOP BY 09Z. MVFR CEILINGS SHOULD
CONTINUE THROUGH 17Z WITH A PERIOD OF IFR CEILINGS POSSIBLE. LIFT
WILL GRADUALLY INCREASE OVER THE REGION AND A PERIOD OF LIGHT SNOW
OR FREEZING DRIZZLE IS POSSIBLE AFTER 12Z. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        25  37  22  40  24 /  50  30  50  30  10
TULIA         27  36  25  37  25 /  40  40  60  30  10
PLAINVIEW     27  38  27  38  28 /  40  30  50  30  10
LEVELLAND     28  44  28  44  31 /  40  30  50  20  10
LUBBOCK       28  43  27  42  27 /  40  30  50  30  10
BROWNFIELD    30  46  32  44  31 /  40  30  50  20  10
CHILDRESS     27  37  28  35  27 /  20  40  50  30  10
SPUR          29  42  29  43  30 /  30  30  50  30  10
ASPERMONT     29  44  34  45  31 /  20  40  50  30  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/20/17
Hazardous weather outlook, Jan 30, 8:44 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
844 PM CST TUE JAN 30 2007

TXZ021>044-311200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
844 PM CST TUE JAN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

WINTER WEATHER

PERIODS OF LIGHT SNOW OR FREEZING DRIZZLE WILL DEVELOP OVER THE
OUTLOOK AREA AFTER MIDNIGHT. LIGHT SNOW ACCUMULATIONS AND A THIN
ICE GLAZE ARE POSSIBLE OVER THE WESTERN SOUTH PLAINS AND THE
EXTREME SOUTHWESTERN TEXAS PANHANDLE. ISOLATED SNOW ACCUMULATIONS
NEAR ONE INCH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATIONS FROM WINTRY PRECIPITATION MAY CREATE HAZARDOUS
CONDITIONS MAINLY WEDNESDAY AND THURSDAY AS A DISTURBANCES FROM
THE SOUTHWEST PASS ABOVE A COLD CANADIAN AIRMASS LYING OVER THE
SOUTHERN PLAINS. THE EXACT TIMING OF THESE DISTURBANCES...AND THE
TYPE OF WINTRY PRECIPITATION CONTINUE TO BE UNCERTAIN. TRAVELERS
ACROSS THE SOUTHERN PLAINS SHOULD PREPARE FOR POTENTIAL ICY OR
SNOW COVERED ROADS.

OTHERWISE THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW
FRIDAY THROUGH MONDAY.

In the hours before

Special weather statement, Jan 30, 8:37 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CST TUE JAN 30 2007

TXZ021>035-039-040-311200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD
837 PM CST TUE JAN 30 2007

...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...

PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL AFFECT THE WESTERN
AND NORTHERN SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE
OVERNIGHT. ACCUMULATIONS OF WINTRY PRECIPITATION...IF ANY...WILL
BE LIGHT. A DUSTING OF LESS THAN ONE INCH OF SNOW IS EXPECTED...
ALONG WITH A LIGHT GLAZE OF ICE. THE MOST LIKELY LOCATIONS TO
EXPERIENCE ACCUMULATIONS BY SUNRISE WILL BE THOSE OVER THE WESTERN
SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE.

ACCUMULATING SNOWFALL MAY AGAIN IMPACT THE NORTHERN SOUTH PLAINS
AND THE EXTREME SOUTHERN PANHANDLE WEDNESDAY NIGHT INTO EARLY
THURSDAY. ALTHOUGH SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED...
BETWEEN ONE TO TWO INCHES OF SNOW MAY FALL BY THURSDAY MORNING.

TRAVELERS ARE ADVISED TO REMAIN AWARE OF THE LATEST WEATHER
CONDITIONS. PLEASE MONITOR THE LATEST WEATHER INFORMATION FOR
LATER UPDATES OR POSSIBLE ADVISORIES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Bailey

When
January 30, 10:00 PM CST to January 31, 6:00 AM CST
Where
Bailey forecast zone
Reported by
COOP Observer
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7155.